Alert archive / Hawaii / Wind Advisories in 2015

Wind Advisory 24, NWS Honolulu, HI

November 4, 2015Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 4, 2015, 10:22 AM HST for Kalawao County, Hawaii. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2015, 10:22 AM HST (20:22 UTC)
Expired
Nov 5, 2015, 3:32 AM HST
In force
17 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2015-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2015-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWHW70 PHFO 042022 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1022 AM HST WED NOV 4 2015

...WIND ADVISORY FOR HALEAKALA SUMMIT TODAY...

HIZ022-050400-
/O.NEW.PHFO.WI.Y.0024.151104T2022Z-151105T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1022 AM HST WED NOV 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH 6 PM. 

* WINDS...EAST 25 TO 45 MPH WITH GUSTS TO 60 MPH 

* IMPACTS...LOOSE OBJECTS MAY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
2 follow-up statements
948 
WWHW70 PHFO 050330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
530 PM HST WED NOV 4 2015

...WIND ADVISORY FOR HALEAKALA SUMMIT...

HIZ022-051600-
/O.EXT.PHFO.WI.Y.0024.000000T0000Z-151105T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
530 PM HST WED NOV 4 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* TIMING...THROUGH 6 PM.

* WINDS...EAST 25 TO 45 MPH WITH GUSTS TO 60 MPH

* IMPACTS...LOOSE OBJECTS MAY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
688 
WWHW70 PHFO 051332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST THU NOV 5 2015


HIZ022-051445-
/O.CAN.PHFO.WI.Y.0024.000000T0000Z-151105T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
332 AM HST THU NOV 5 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS HALEAKALA SUMMIT HAVE DECREASED DRAMATICALLY
THIS MORNING AND ARE EXPECTED TO CONTINUE DECREASING THROUGH THIS
AFTERNOON. THE WIND ADVISORY IS THEREFORE CANCELLED.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:00 AM HST, 6 hours 22 minutes earlier.

Area forecast discussion, Nov 4, 4:00 AM HST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST WED NOV 4 2015

.SYNOPSIS...
MODERATE TRADE WINDS TODAY MAY DIMINISH SLIGHTLY BY TONIGHT. RAINFALL DURING
THIS TIME SHOULD BE LIGHT...AND FOCUSED MAINLY OVER WINDWARD SLOPES. AROUND
THURSDAY MORNING...A FRONT WILL BRING WIDESPREAD SHOWERS AND STRONGER TRADE
WINDS. BOTH WIND SPEEDS AND WINDWARD SHOWERS THEN WILL REMAIN ON THE HIGH SIDE
INTO NEXT WEEK.

&&

.DISCUSSION...
SURFACE OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED MODERATE TO
LOCALLY STRONG TRADE WINDS. AS USUAL...ACCELERATION AROUND THE ISLANDS OF
MAUI AND HAWAII COUNTIES PRODUCED LOCALLY HIGHER SPEEDS OVER SURROUNDING
WATERS. TRANSIENT CIRRUS AND CIRROSTRATUS COVER FROM THE SOUTHWEST THINNED
OVERNIGHT...BUT STILL MAY BE SIGNIFICANT THROUGH THIS MORNING. THE AIR MASS
REMAINED RELATIVELY DRY...AND SUBSIDENCE FROM A SPRAWLING MID-LEVEL RIDGE
TENDED TO SUPPRESS LOW CLOUD DEVELOPMENT...SO RAIN GAUGES REPORTED ONLY SPARSE
ACCUMULATION ACROSS THE STATE. THERE SHOULD BE LITTLE CHANGE THROUGH THE DAY.

A STATIONARY FRONT TO THE NORTHWEST OF THE STATE SHOULD HAVE LITTLE TO NO
LOCAL EFFECT. HOWEVER...A WEAKENING COLD FRONT APPROACHING FROM THE NORTHEAST
WILL BRING A SURGE OF MODERATE TO STRONG TRADE WINDS FROM LATE TONIGHT INTO
THURSDAY MORNING. GUIDANCE AGREED THAT A SOLID MASS OF WATER VAPOR WILL ACCOMPANY
THE FRONT...AND OROGRAPHIC FORCING ALONG WINDWARD SLOPES SHOULD BE QUITE
VIGOROUS...BUT CONTINUED RIDGING ALOFT WILL TEND TO LIMIT SHOWER POTENTIAL
SOMEWHAT. ALSO...PASSING THROUGH THE SUBTROPICAL RIDGE WILL WEAKEN THE FRONT.
NO DOUBT THE FRONTAL PASSAGE WILL REPRESENT THE MOST DRAMATIC WEATHER OF THE
WEEK...BUT IT PROBABLY WILL NOT BE A MAJOR RAIN EVENT.

IN ANY CASE...THE MOISTER AIR MASS WILL LINGER AT LEAST THROUGH THE WEEKEND...
AND THE MODERATELY STRONG TRADE WINDS WILL CONTINUE TO BUILD ACTIVE SHOWERS
ALONG WINDWARD SLOPES INTO NEXT WEEK. CHANGES TO THE STRUCTURE OF THE
MID-LEVEL RIDGE WELL TO THE NORTH SHOULD HAVE LITTLE LOCAL EFFECT.

&&

.MARINE...
A SMALL CRAFT ADVISORY /SCA/ REMAINED IN EFFECT FOR MOST WATERS AROUND
MAUI AND HAWAII COUNTIES. SPEEDS MAY DROP BELOW THE SCA THRESHOLD TONIGHT...
ALTHOUGH THIS OUTCOME IS LOOKING LESS LIKELY. IT MAY BE NECESSARY TO EXTEND
THE SMALL CRAFT ADVISORY INTO TONIGHT IF THE WINDS STAY AS STRONG AS RECENT
GUIDANCE SUGGESTED. IN ANY CASE...SPEEDS SHOULD REBOUND ON THURSDAY...AND THEN
STAY ON THE HIGH SIDE THROUGH THE WEEKEND. THE ADVISORY ALSO MAY EXPAND TO
OTHER AREAS AS SPEEDS INCREASE.

SMALL NORTH AND NORTHWEST SWELLS ARE EXPECTED TO PRODUCE MODERATE SURF
THROUGH THURSDAY...BUT HEIGHTS SHOULD REMAIN BELOW THE THRESHOLD FOR A
HIGH SURF ADVISORY. SMALL SOUTH SWELLS ALSO WILL ARRIVE THROUGH THURSDAY...
BUT A SWELL WITH A LONGER PERIOD ARRIVING FRIDAY COULD PRODUCE SURF NEAR
ADVISORY LEVELS ON SATURDAY. A LONG FETCH OF TRADE WINDS UPWIND OF THE
ISLANDS WILL BRING INCREASING SHORT-PERIOD SURF TO SHORES FACING EAST AND
NORTHEAST THROUGH THE WEEK. PEAK SURF HEIGHTS MAY APPROACH ADVISORY LEVELS
FROM THURSDAY THROUGH THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAIWI
CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST
WATERS.

&&

RYSHKO

Nearby

Wind Advisories in Hawaii, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.